Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 69, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Nov 14, 2021, 4:34 AM EST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2021, 4:34 AM EST (09:34 UTC)
- Expired
- Nov 15, 2021, 1:00 AM EST
- In force
- 20 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
546 WHUS71 KCAR 140934 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 434 AM EST Sun Nov 14 2021 ANZ052-141745- /O.CAN.KCAR.GL.W.0025.000000T0000Z-211114T1200Z/ /O.NEW.KCAR.SC.Y.0069.211114T0934Z-211114T2000Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 434 AM EST Sun Nov 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... * WHAT...West winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 3 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ050-051-141200- /O.CON.KCAR.GL.W.0025.000000T0000Z-211114T1200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 434 AM EST Sun Nov 14 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Southwest winds 20 to 30 kt with gusts up to 35 kt and seas 7 to 10 ft expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 10 PM this evening to 7 AM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
5 follow-up statements
159 WHUS71 KCAR 141204 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 704 AM EST Sun Nov 14 2021 ANZ050-051-142000- /O.EXP.KCAR.GL.W.0025.000000T0000Z-211114T1200Z/ /O.EXA.KCAR.SC.Y.0069.000000T0000Z-211114T2000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 704 AM EST Sun Nov 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... * WHAT...West winds 20 to 25 kt with gusts up to 30 kt and seas 7 to 10 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 3 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ052-142000- /O.CON.KCAR.SC.Y.0069.000000T0000Z-211114T2000Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 704 AM EST Sun Nov 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WHAT...West winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 7 ft. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 3 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
928 WHUS71 KCAR 141955 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 255 PM EST Sun Nov 14 2021 ANZ052-142100- /O.CAN.KCAR.SC.Y.0069.000000T0000Z-211114T2000Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 255 PM EST Sun Nov 14 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ ANZ050-051-150300- /O.EXT.KCAR.SC.Y.0069.000000T0000Z-211115T0300Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 255 PM EST Sun Nov 14 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Seas 5 to 8 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
351 WHUS71 KCAR 142304 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 604 PM EST Sun Nov 14 2021 ANZ050-051-150300- /O.CON.KCAR.SC.Y.0069.000000T0000Z-211115T0300Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 604 PM EST Sun Nov 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...Seas 6 to 7 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CB
730 WHUS71 KCAR 150153 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 853 PM EST Sun Nov 14 2021 ANZ050-051-150600- /O.EXT.KCAR.SC.Y.0069.000000T0000Z-211115T0600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 853 PM EST Sun Nov 14 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST MONDAY... * WHAT...Seas 5 to 7 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 1 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CB
228 WHUS71 KCAR 150608 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 108 AM EST Mon Nov 15 2021 ANZ050-051-150715- /O.EXP.KCAR.SC.Y.0069.000000T0000Z-211115T0600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 108 AM EST Mon Nov 15 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds have dropped below to 25 kts with seas down to 5 ft. Therefore, the Small Craft Advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Nov 14, 12:58 AM EST, 3 hours 36 minutes earlier.
Area forecast discussion, Nov 14, 12:58 AM EST, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1258 AM EST Sun Nov 14 2021 .SYNOPSIS... Low pressure will track quickly east along the Maine coast this evening and into New Brunswick later tonight. High pressure will briefly build in on Sunday. Another upper disturbance will approach Sunday evening giving way to the development of weak low pressure well east of the New England coast later Sunday night. This low will track northeast away from the area on Monday and Tuesday. A warm front will approach Wednesday followed by a cold front Thursday. && .NEAR TERM /THROUGH SUNDAY/... 1255 AM Update: Radar was showing rain pivoting up into the region as low pres lifts across the coast. The low will intensify some as it lifts ne. Radar showed some enhanced echoes across ern Maine w/the RAP sndgs pointing to some elevated instability in this area. Decided to add isolated tstms in that area. Some areas will see some brief heavy rain. Expecting some stronger winds along the coast behind the low early this morning. Wind Advisory looks good w/gusts hitting near 50 mph as some good mixing and steep lapse rats take hold. Previous Discussion... Considering the speed of this system, this will be a light QPF event, although most areas will see some measurable precipitation later this evening. Across central and downeast areas, it will be warm enough for all rain. Across northern areas, expect mainly rain, although expect precipitation to mix with or change to snow after midnight, mainly across higher elevations 1200ft msl. Not expecting much in the way of any snow accumulation, except for the higher elevations of the north, which may pick up a slushy half inch or so before precipitation quickly tapers to scattered snow or rain showers by daybreak. After any lingering morning snow or rain showers across the north early Sunday morning, expect a dry afternoon, as weak ridging briefly builds in ahead of the next short wave from the Great Lakes. Lows tonight will range from the lower 30s across the far north and mid to upper 30s downeast. Highs on Sunday will be close to normal, generally in the low to mid 40s. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... Compact s/wv wl be exiting into the Canadian Maritimes as parent upr low conts to spin to the east of James Bay Sun night. Yet another vort max wl be spinning around the base of this trof over the Great Lakes with associated sfc low in the vicinity of the central Great Lakes by the start of the period. Over FA, very brief upr ridging wl occur in between s/wvs early Sun night. Ridge wl begin to break down as upr trof swings into the northeast after midnight. Pops begin to overspread the area as sfc low to the west begins to fill and front occludes as it heads twd the region. Sfc low that had been advertised for several days as next potential nor'easter wl be well south of the waters with bulk of the precip coming from upr level trof and weakening sfc low. Thus wl continue with mention of showers for Sun night into Monday. As pcpn moves in areas acrs the north will see light snow showers, with a mix of rain and snow over central areas and rain showers Downeast. By 12z expect that rain will begin to mix with the snow over eastern areas and along the Rte 1 corridor with North Woods holding onto all snow before mixing with rain in the afternoon. Expect snow amounts through Monday around 1/2 inch north of Baxter with around 1 inch across the higher elevations. Areas over the far northwest wl see the best chance of snow on the ground drg the day with remaining areas likely warming enough to melt snow as well warm ground temps. Expect that precip wl wind down around midnight Mon night as trof moves into ern Canada, however cannot rule out a few random pop-up showers during the day on Tue, mainly in the form of plain rain but may be mixed with snow showers over the far northwest, as cyclonic flow continues along with cold H5 temps during diurnal htg. Probability of this occurring is not enuf to warrant mention in forecast though cloudy skies are almost a guarantee acrs the north in the afternoon. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... Ridge axis wl bring quiet wx to the area on Wednesday with a warm front likely developing at some point by the middle of the week. 12z guidance continues to deviate fm each other with GFS slower than EC and GEM moving warm front thru FA. Hv gone with NBM guidance for pops but have lowered them quite a bit south of the warm front, especially on Wed night. Non-diurnal trend looks to occur on Wed night with temps warming after midnight. If precip can develop ahead of the warm front Wed afternoon, temps look to be cold enuf for pcpn to start off as all snow showers acrs the north, before mixing with rain during the overnight as temps warm. By Thur morning most of the area should see showers just ahead of the cold front. This cold front looks to move thru Thu afternoon into the evening hours with showers ending as light snow showers by Fri morning. Temps on Thur will be the warmest of the week as area wl be in the warm sector, with m50s along the coast and m40s into the St. John Vly. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... NEAR TERM: VFR this evening all terminals with light wind. Rain will overspread the terminals after midnight with MVFR conditions developing. Conditions at the Aroostook county terminals will decrease even further to IFR mainly after 08Z with a snow/rain mix developing reducing ceilings and visibilities. Winds will become W around 10 kt after midnight, with potential LLWS KBGR/KBHB late. Expect MVFR conditions early Sunday morning, with VFR by afternoon all terminals. W wind 10 to 15 kt with G20 kt Sunday afternoon. SHORT TERM: Sun night-Mon night...VFR lowering to MVFR late Sun night with possible IFR across the north in -shsn. BGR and BHB may see MVFR/IFR with -shra. Improvement to VFR Monday night over Downeast terminals with MVFR remaining over northern terminals in cigs and -shrasn. Light S Sun night, becoming light N Mon afternoon, then NW 5-15kts Mon night. Tue-Wed...Mainly VFR becoming MVFR late afternoon across north. W 10-15 with gusts to 20kts in the afternoon, diminishing to W 5kts late Tue night and Wed. Wed night-Thu...MVFR/IFR in low cigs and -shsn across the north and -shra over Downeast. Vsbys may be reduced in patchy fog. S 5-10kts. && .MARINE... NEAR TERM: A Gale Warning remains up tonight into early Sunday morning for gusts to up 35 kt as low pressure tracks into New Brunswick. Expect SCA conditions to persist Sunday afternoon. SHORT TERM: Seas wl be above 5ft on the outer waters Sun evening before diminishing Mon morning. Winds increase to SCA levels Mon evening and continue through late Tue night. Seas wl also increase above SCA thresholds in serly swell before diminishing over the outer waters late Tue night. Expect another chance for SCA headlines Thu morning. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...Wind Advisory until 7 AM EST this morning for MEZ029-030. MARINE...Gale Warning until 7 AM EST this morning for ANZ050>052. && Near Term...Hewitt
Hazardous weather outlook, Nov 13, 6:07 PM EST, 10 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 607 PM EST Sat Nov 13 2021 MEZ001>006-010-011-015>017-031-032-142315- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 607 PM EST Sat Nov 13 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-142315- Coastal Hancock-Coastal Washington- 607 PM EST Sat Nov 13 2021 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 7 AM EST SUNDAY... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-142315- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 607 PM EST Sat Nov 13 2021 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST SUNDAY... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.